MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC MEMORY EIGHT WIRE BASKET; BILIARY CATHETER AND ACCESSORIES

WILSON-COOK MEDICAL INC MEMORY EIGHT WIRE BASKET; BILIARY CATHETER AND ACCESSORIES
Model Number G21538
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a stone removal of pancreatic stones in the pancreas, the physician used a cook memory eight wire basket.It was reported that the user advanced the device into the target area in patient, opened the basket to capture the stone and the basket wire immediately broke.The user retracted the basket into sheath and out of patient and changed to another basket to continue the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided with this report because the products said to be involved were not provided to cook for evaluation.The lot number provided in the photos matches this report.The label in the photo matches the product reported.Our evaluation of the photos provided confirmed the report.The photo of the device shows the basket appearing to be partially advanced, though the handle is not visible.A basket wire has broken and separated at the proximal end of the basket, but appears to remain attached at the basket's tip.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed in the device photo.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photos provided confirmed the report.However, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.The provided complaint communication form identifies that the device was being used to remove pancreatic stones in the pancreas.The instructions for use warn: "baskets should not be used in the pancreatic duct.Use of baskets in the pancreatic duct may result in pancreatitis and/or tearing, rupturing or laceration of the ductal system." the use of the basket in an unintended location is a likely factor in the basket wire breakage.Prior to distribution, all memory eight wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that the device was being used to remove pancreatic stones in the pancreas, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.A photo provided of the device shows the basket appearing to be partially advanced, though the handle is not visible.A basket wire has broken and separated at the proximal end of the basket, but appears to remain attached at the basket's tip.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket partially advanced.The basket has one broken wire detached near the proximal end of the wire and remaining attached at the distal tip of the basket.The basket advanced and retracted as intended during handle manipulation with the broken wire remaining outside of the catheter.Under magnification of the broken wire evidence was found of embrittlement of the wire material.The fracture point of the basket wire was found to be close to the basket's proximal solder point, but there was no evidence of the wire being damaged by the buff process.No parts of the device appear to be missing.No other anomalies were detected.Photos were exchanged with production leadership and manufacturing engineering on 02sep2025.It was determined that the wire had been embrittled during the soldering process due to heating and reheating of the solder during the manufacturing process.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The root cause of the broken basket wire was traced to the soldering process.Based on the visual examination it appears the basket wire was embrittled during the soldering process.This can occur during the heating and reheating of the solder and will not be visible to the operator.Production management and the department team leads were notified of this occurrence.The guidelines for soldering process has been revised to bring awareness to the risk of overheating during the soldering process and a retraining has been performed for all operators since the manufacture date of the affected lot to reduce occurrences of embrittlement.The provided complaint communication form identifies that the device was being used to remove pancreatic stones in the pancreas.The instructions for use warn: "baskets should not be used in the pancreatic duct.Use of baskets in the pancreatic duct may result in pancreatitis and/or tearing, rupturing or laceration of the ductal system." prior to distribution, all memory eight wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that the device was being used to remove pancreatic stones in the pancreas, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
MEMORY EIGHT WIRE BASKET
Common Device Name
BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key22169238
Report Number1037905-2025-00439
Device Sequence Number21145928
Product Code LQR
UDI-Device Identifier00827002215382
UDI-Public(01)00827002215382(17)271212(10)W4896920
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K171969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21538
Device Catalogue NumberMB5-2X4-8
Device Lot NumberW4896920
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS DUODENOSCOPE
Patient Age65 YR
Patient SexMale
Patient Weight63 KG